Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 10, 2012, 12:13 PM EDT for Seminole County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 12:13 PM EDT (16:13 UTC)
- Expired
- Aug 10, 2012, 1:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
County Seminole County, GA
The radar
The Tallahassee radar (KTLH), 77 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2115 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WWUS82 KTAE 101613
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT FRI AUG 10 2012
FLZ011-GAZ155-101715-
JACKSON FL-SEMINOLE GA-
1113 AM CDT FRI AUG 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST JACKSON
AND SEMINOLE COUNTIES...
* UNTIL 1215 PM CDT/115 PM EDT/
AT 1109 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 12 MILES SOUTHEAST OF COTTONWOOD...OR NEAR MALONE...
MOVING SOUTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3087 8535 3100 8515 3100 8500 3103 8500
3089 8475 3088 8477 3084 8477 3082 8479
3080 8479 3076 8486 3072 8487 3070 8486
3065 8490
TIME...MOT...LOC 1613Z 302DEG 18KT 3094 8511
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 7:54 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 10, 7:54 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 754 AM EDT Fri Aug 10 2012 .NEAR TERM [Through Tonight]... Yet another early start to convection this morning, and as a result we may see things play out in a similar fashion to the past couple days. This would necessitate an increase in PoPs - mainly in the morning hours - and that is what we have done with the forecast early this morning. Most prominent arc of convection extends from Liberty Co. WSW to near KPAM and then W to about 20NM offshore of KDTS. General motion is to the ENE so PoPs were bumped to 70-90% in the areas currently being affected as well as the downstream corridor to the ENE in the 12-18z timeframe. The early start to the storms may once again limit the diurnal temperature range, and the temperature curve will be reassessed in an hour or so once convective trends become more established. If we get enough convective overturning in the morning hours, things may be too stable in the afternoon for widespread thunderstorm coverage, so PoPs were preliminarily cut back to 30-50% from 18-00z. && .SHORT TERM [Saturday Through Sunday]... The presence of above features will keep scattered convection across CWA at least into the late eve. Additional shortwave energy digging SEWD into base of upper trough will help sharpen it into Saturday. This will drag front SEWD to reach Cntrl Ga and S/Cntrl AL with pre-frontal trough bisecting our CWA. So expect another wet day with even better chance of strong to isold severe storms and continued threat of flooding. Then, axis will shift eastward but with low drifting NWD and the front stalling by Sat eve, so expect a smaller amplitude along with slowly decreasing POPs. Then, noticeably lower POPs on Sunday with drier NWLY mid level air and increasing subsidence beginning to impact our wrn areas by Sat eve from W-E. Expect 50-20% nw-se POP gradient tonight, 40-60% w-e pops on sat, 10-30% w-e sat night and 20-30% w-e pops on sun. with decreasing clouds max temps will rise a degree or two each day into the low-mid 90s on Sunday. && .LONG TERM [Sunday Night through Thursday]... The overall mid/upper level pattern continues to show troughing over the eastern third of the CONUS. However, the trough is forecast to be less amplified than what we've seen this past week. We may even see a brief period of nearly zonal flow late Wednesday into Thursday. At the surface, high pressure will ridge westward across the Gulf from the Atlantic with the axis staying south of the local area. Time height cross sections show the mid level dry air that filtered in on Sunday remaining over the region through Tuesday before deep layer moisture returns once again. The lower levels will remain moist with the resulting west to southwest flow. This pattern will favor near to slightly below seasonal PoPs Monday and Tuesday and near to above seasonal PoPs for the rest of the work week. Max temps will be near to above average for the entire extended period. && .AVIATION [Beginning 12Z Friday]... Scattered showers may impact the TLH..DHN and ECP terminals this morning with some IFR and MVR possible. Otherwise, another day with scattered to numerous convection with all sites receiving a tempo group beginning either late morning or early afternoon. Winds will be from the southwest around 10 knots this afternoon. On Saturday the best chance for thunderstorms will be in the afternoon with IFR and MVFR possible at all sites after 16z. && .MARINE... Winds will be out of the WSW around 10 knots and seas will generally be 2 to 3 feet with some possible 4 foot seas in the offshore waters west of Panama City. These seas are mainly left over swell from Ernesto and should diminish after Saturday. && .FIRE WEATHER... Abundant low level moisture along with scattered to numerous daily showers and thunderstorms will offset any fire weather concerns at least into next week. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lamers/Barry SHORT TERM...Block LONG TERM...Barry AVIATION...Bolden/Barry MARINE...Block FIRE WEATHER...Barry
Hazardous weather outlook, Aug 10, 7:55 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 755 AM EDT FRI AUG 10 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 755 AM EDT FRI AUG 10 2012 /655 AM CDT FRI AUG 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... FAIRLY WIDSEPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS THE AREA...WITH A DIMINISHING TREND THIS AFTERNOON. MORE SHOWERS AND STORMS MAY DEVELOP LATER TONIGHT...ESPECIALLY ACROSS THE WEST. THE STORMS MAY PRODUCE HEAVY RAIN RATES...AND IF THESE PERSIST FOR EXTENDED PERIODS OF TIME OVER CITIES OR URBANIZED LOCATIONS...THEN SOME ISOLATED FLOODING COULD DEVELOP. OTHERWISE GUSTY WINDS AND FREQUENT LIGHTNING ARE THE MAIN THREATS. THERE IS A HIGH RISK OF RIP CURRENTS AT THE PANHANDLE BEACHES ALONG BAY...GULF...AND WALTON COUNTIES...AND A MODERATE RISK OF RIP CURRENTS IN FRANKLIN COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH DECREASING CHANCES AND A MORE LIKELY RETURN TO A DRIER PATTERN SUNDAY AND MONDAY BEFORE A RESUMPTION OF TYPICAL SUMMERTIME PATTERN DURING THE MID WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08/BLOCK
In the hours before
Local storm report, Aug 10, 11:18 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1118 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM TSTM WND DMG 6 ESE MONTICELLO 30.50N 83.79W
08/10/2012 JEFFERSON FL EMERGENCY MNGR
TREE DOWN.
&&
BOLDENLocal storm report, Aug 10, 11:20 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1120 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG 3 W LOIS 30.52N 83.97W
08/10/2012 JEFFERSON FL EMERGENCY MNGR
TREE DOWN.
&&
BOLDENSpecial weather statement, Aug 10, 11:42 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1142 AM EDT FRI AUG 10 2012
FLZ008-010-108-101645-
CENTRAL WALTON FL-SOUTH WALTON FL-WASHINGTON FL-
1042 AM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN WALTON AND
SOUTHWEST WASHINGTON COUNTIES...
* UNTIL 1145 AM CDT
AT 1038 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SEMINOLE TO 14 MILES WEST
OF PANAMA CITY BEACH...OR ALONG A LINE EXTENDING FROM SEMINOLE TO 9
MILES SOUTHWEST OF INLET BEACH...MOVING NORTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3066 8640 3042 8596 3039 8599 3027 8599
3038 8640 3040 8640 3040 8634 3043 8632
3041 8629 3043 8627 3043 8624 3039 8615
3039 8613 3047 8621 3048 8627 3046 8640
TIME...MOT...LOC 1542Z 220DEG 19KT 3046 8643 3017 8606
42-DVDLocal storm report, Aug 10, 11:43 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM TSTM WND DMG 1 SSE VALDOSTA 30.84N 83.28W
08/10/2012 LOWNDES GA LAW ENFORCEMENT
3 AREAS OF TREES BLOWN DOWN IN VALDOSTA...INCLUDING A
TREE BLOWN ON A HOUSE ON TROUP STREET.
1042 AM TSTM WND DMG 3 E VALDOSTA 30.85N 83.23W
08/10/2012 LOWNDES GA LAW ENFORCEMENT
TRAFFIC LIGHT BLOWN DOWN ON INNER PERIMETER RD.
1045 AM TSTM WND DMG 6 NE VALDOSTA 30.90N 83.20W
08/10/2012 LOWNDES GA LAW ENFORCEMENT
TREE BLOWN DOWN AT MOORE RD OFF LAKELAND HWY.
&&
08-LAMERSLocal storm report, Aug 10, 11:46 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG 3 W LOIS 30.52N 83.97W
08/10/2012 JEFFERSON FL EMERGENCY MNGR
TREE DOWN.
0927 AM TSTM WND DMG 3 S LAKE MICCOSUKEE 30.53N 83.98W
08/10/2012 JEFFERSON FL 911 CALL CENTER
TREE BLOWN DOWN INTO HIGHWAY 90.
0936 AM TSTM WND DMG 5 E MONTICELLO 30.54N 83.79W
08/10/2012 JEFFERSON FL EMERGENCY MNGR
TREE DOWN ON BASSETT RD
0936 AM TSTM WND DMG 6 ESE MONTICELLO 30.50N 83.79W
08/10/2012 JEFFERSON FL EMERGENCY MNGR
TREE DOWN.
0955 AM TSTM WND DMG 3 SSE ASHVILLE 30.58N 83.63W
08/10/2012 JEFFERSON FL EMERGENCY MNGR
TREES DOWN ON BAILEY ROAD
0956 AM TSTM WND DMG 1 NNE ASHVILLE 30.63N 83.64W
08/10/2012 JEFFERSON FL TRAINED SPOTTER
TREES DOWN BLOCKING LANES OF TRAFFIC ON HIGHWAY 221 JUST
SOUTH OF THE GEORGIA BORDER.
1000 AM TSTM WND DMG 4 NW EMPRESS 30.71N 83.61W
08/10/2012 BROOKS GA 911 CALL CENTER
TREES DOWN ON GREENVILLE HIGHWAY IN SOUTHERN BROOKS
COUNTY.
1002 AM TSTM WND DMG 5 S QUITMAN 30.71N 83.56W
08/10/2012 BROOKS GA 911 CALL CENTER
TREES DOWN ALONG EMPRESS RD IN SOUTHERN BROOKS CO.
1034 AM TSTM WND DMG 1 SSE VALDOSTA 30.84N 83.28W
08/10/2012 LOWNDES GA LAW ENFORCEMENT
3 AREAS OF TREES BLOWN DOWN IN VALDOSTA...INCLUDING A
TREE BLOWN ON A HOUSE ON TROUP STREET.
1042 AM TSTM WND DMG 3 E VALDOSTA 30.85N 83.23W
08/10/2012 LOWNDES GA LAW ENFORCEMENT
TRAFFIC LIGHT BLOWN DOWN ON INNER PERIMETER RD.
1045 AM TSTM WND DMG 6 NE VALDOSTA 30.90N 83.20W
08/10/2012 LOWNDES GA LAW ENFORCEMENT
TREE BLOWN DOWN AT MOORE RD OFF LAKELAND HWY.
&&
08-LAMERSSpecial weather statement, Aug 10, 12:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT FRI AUG 10 2012
FLZ011-GAZ155-101715-
JACKSON FL-SEMINOLE GA-
1113 AM CDT FRI AUG 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST JACKSON
AND SEMINOLE COUNTIES...
* UNTIL 1215 PM CDT/115 PM EDT/
AT 1109 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 12 MILES SOUTHEAST OF COTTONWOOD...OR NEAR MALONE...
MOVING SOUTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3087 8535 3100 8515 3100 8500 3103 8500
3089 8475 3088 8477 3084 8477 3082 8479
3080 8479 3076 8486 3072 8487 3070 8486
3065 8490
TIME...MOT...LOC 1613Z 302DEG 18KT 3094 8511
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 AM EDT | Special Marine Warning | TAE | 57 min | |
| Aug 10, 7:29 AM EDT | Special Weather Statement | TAE | Liberty | 46 min |
| Aug 10, 8:20 AM EDT | Special Weather Statement | TAE | Leon | 40 min |
| Aug 10, 8:26 AM EDT | Special Marine Warning | TAE | 64 min | |
| Aug 10, 8:56 AM EDT | Special Weather Statement | TAE | Leon | 49 min |
| Aug 10, 9:21 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 54 min |
| Aug 10, 10:43 AM EDT | Special Marine Warning | TAE | 47 min | |
| Aug 10, 11:25 AM EDT | Special Marine Warning | TAE | 84 min | |
| Aug 10, 11:42 AM EDT | Special Weather Statement | TAE | Walton | 63 min |
| Aug 10, 12:58 PM EDT | Special Weather Statement | TAE | Holmes, Jackson | 47 min |
| Aug 10, 1:12 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton, Washington | 3 hr |
| Aug 10, 1:56 PM EDT | Special Marine Warning | TAE | 49 min | |
| Aug 10, 1:59 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 61 min |
| Aug 10, 2:52 PM EDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 23 min |
| Aug 10, 3:00 PM EDT | Special Marine Warning | TAE | 60 min | |
| Aug 10, 3:56 PM EDT | Special Weather Statement | TAE | Jefferson | 34 min |
| Aug 10, 4:14 PM EDT | Special Marine Warning | TAE | 61 min | |
| Aug 10, 4:14 PM EDT | Special Weather Statement | TAE | Jefferson | 46 min |
| Aug 10, 4:15 PM EDT | Special Weather Statement | TAE | Bay | 60 min |
| Aug 10, 4:18 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 42 min |
| Aug 10, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 24 min |
| Aug 10, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 12 min |
| Aug 10, 5:00 PM EDT | Special Marine Warning | TAE | 75 min | |
| Aug 10, 9:53 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 67 min |
| Aug 10, 10:39 AM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 30 min |
| Aug 10, 10:51 AM EDT | Areal Flood Advisory | TAE | Coffee | 3 hr |
| Aug 10, 11:03 AM EDT | Special Weather Statement | TAE | Geneva | 42 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.